Format

Send to:

Choose Destination
See comment in PubMed Commons below
Neuropharmacology. 2012 Oct;63(5):842-50. doi: 10.1016/j.neuropharm.2012.06.018. Epub 2012 Jun 22.

Involvement of neuropeptide Y Y1 receptor in the regulation of amphetamine-mediated appetite suppression.

Author information

  • 1Department of Physiology, Chung Shan Medical University and Chung Shan Medical University Hospital, Taichung City 40201, Taiwan, ROC. dykuo@csmu.edu.tw

Abstract

Recently, we reported that an initial decrease followed by recovery of food intake was observed during four days of amphetamine (AMPH) treatment and suggested that these changes in response were mediated by changes in neuropeptide Y (NPY) and proopiomelanocortin (POMC). Here we investigated if Y1 receptor (Y1R) and/or Y5 receptor (Y5R) might be involved in this regulation. Rats were treated daily with AMPH for four days. Changes in the expression levels of Y1R, Y5R, melanocortin receptor 3 (MC3R), and NPY were assessed and compared. Results showed that Y1R and MC3R increased, with a maximal increase of about 210% on Day 2 but with a restoration to the normal level on Day 4. In contrast, NPY decreased with a biggest reduction of about 45% on Day 2 and the pattern of expression during AMPH treatment was opposite to those of Y1R and MC3R, while the expression of Y5R was not changed. Central inhibitions of NPY formation or Y1R activity modulated the anorectic response of AMPH and the reciprocal regulation of NPY and MC3R, revealing a crucial role of Y1R in this action. It is suggested that Y1R participates in the reciprocal regulation of NPY- and MC3R-containing neurons in the hypothalamus during the anorectic effect of AMPH. These results may further the understanding of Y1R in the control of eating.

Copyright © 2012 Elsevier Ltd. All rights reserved.

PMID:
22732442
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Elsevier Science
    Loading ...
    Write to the Help Desk